Alert archive / North Carolina / Wind Advisories in 2017
Wind Advisory 13, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 18, 2017, 2:52 AM EST. It took effect at Nov 18, 2017, 11:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2017, 2:52 AM EST (07:52 UTC)
- In effect from
- Nov 18, 2017, 11:00 PM EST
- Expired
- Nov 19, 2017, 10:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
849 WWUS72 KMHX 180752 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 252 AM EST Sat Nov 18 2017 NCZ045>047-081-181200- /O.CON.KMHX.FZ.W.0006.000000T0000Z-171118T1200Z/ Washington-Tyrrell-Mainland Dare-Mainland Hyde- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter 252 AM EST Sat Nov 18 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TEMPERATURES...around 30. * TIMING...early this morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NCZ095-182000- /O.NEW.KMHX.WI.Y.0013.171119T0400Z-171119T1500Z/ /O.CON.KMHX.FR.Y.0004.000000T0000Z-171118T1200Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 252 AM EST Sat Nov 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 11 PM this evening to 10 AM EST Sunday. * TEMPERATURES...in the low to mid 30s early this morning. * WINDS...Southwest 25 to 35 mph with gusts up to 40 mph eastern sections. * TIMING...Frost advisory early this morning. Wind advisory tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-182000- /O.NEW.KMHX.WI.Y.0013.171119T0400Z-171119T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 252 AM EST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 11 PM this evening to 10 AM EST Sunday. * WINDS...Southwest 25 to 35 mph with gusts up to 40 mph. * TIMING...tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ094-181200- /O.CON.KMHX.FR.Y.0004.000000T0000Z-171118T1200Z/ Pamlico- Including the cities of Oriental, Bayboro, Arapahoe, and Vandemere 252 AM EST Sat Nov 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TEMPERATURES...In the mid 30s. * TIMING...early this morning. * IMPACTS...Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
607 WWUS72 KMHX 181203 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 703 AM EST Sat Nov 18 2017 NCZ045>047-081-181315- /O.EXP.KMHX.FZ.W.0006.000000T0000Z-171118T1200Z/ Washington-Tyrrell-Mainland Dare-Mainland Hyde- Including the cities of Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Engelhard, Fairfield, Ponzer, Scranton, and Swanquarter 703 AM EST Sat Nov 18 2017 ...FREEZE WARNING HAS EXPIRED... $$ NCZ095-190015- /O.EXP.KMHX.FR.Y.0004.000000T0000Z-171118T1200Z/ /O.CON.KMHX.WI.Y.0013.171119T0400Z-171119T1500Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 703 AM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... ...FROST ADVISORY HAS EXPIRED... * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ094-181315- /O.EXP.KMHX.FR.Y.0004.000000T0000Z-171118T1200Z/ Pamlico- Including the cities of Oriental, Bayboro, Arapahoe, and Vandemere 703 AM EST Sat Nov 18 2017 ...FROST ADVISORY HAS EXPIRED... $$ NCZ103-104-190015- /O.CON.KMHX.WI.Y.0013.171119T0400Z-171119T1500Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 703 AM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * TIMING...tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
827 WWUS72 KMHX 182352 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 652 PM EST Sat Nov 18 2017 NCZ095-103-104-191000- /O.CON.KMHX.WI.Y.0013.171119T0400Z-171119T1500Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 652 PM EST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST SUNDAY... * WINDS...Southwest 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
838 WWUS72 KMHX 190808 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 308 AM EST Sun Nov 19 2017 NCZ095-103-104-191500- /O.CON.KMHX.WI.Y.0013.000000T0000Z-171119T1500Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 308 AM EST Sun Nov 19 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph. * TIMING...through mid-morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 18, 1:15 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Nov 18, 1:15 AM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
115 AM EST Sat Nov 18 2017
.SYNOPSIS...
High pressure will gradually move offshore late tonight and
Saturday. A strong cold front will move through the area early
Sunday. High pressure will be over the area Monday into Tuesday.
A cold front will cross the area Tuesday night followed by high
pressure for mid to late next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1130 PM Friday...quick update to issue Freeze Warning for
area between Albemarle and Pamlico Sounds and Frost Advisory for
Pamlico and Carteret Counties. Temps have dropped to near 30 in
portions of intra-sounds region and mid 30s for Pamlico and
Carteret and growing season has not ended in this areas.
/Previous discussion/
As of 900 PM Friday...High pressure will crest over the area
this evening, then begin to move offshore very late tonight.
Other than some occasional passing Cirrus clouds, the high will
continue to produce mostly clear skies and light winds.
Resultant radiational cooling has lead to rapidly falling
temperatures this evening with current readings already at or
below forecast lows. Thus have lowered minimum temperatures,
especially coast which are colder than MOS guidance. We have
issued a Frost Advisory for areas to the north that did not yet
have a killing freeze and where temps will be in the low to mid
30s. Think overnight lows will occur 2-3 AM most locations then
as the high center moves offshore and return SW flow begins,
could see readings rise if mixing can occur below the strong
nocturnal inversion. Very shallow patchy fog will also be
possible but is not expected to be widespread enough to create
significant travel issues.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
As of 4 PM Friday...The low-level flow becomes Southwest on
Saturday leading to a big warmup as high temperatures will be
well into the 60s with a few spots reaching 70 degrees Saturday
afternoon ahead of strong oncoming cold front. Latest ARW shows
some showers just offshore Saturday afternoon, but the area
should mostly remain dry as the bulk of any precipitation holds
off until later on Saturday night with just an increase in mid
clouds during the afternoon hours.
&&
.LONG TERM /TONIGHT THROUGH FRIDAY/...
As of 235 AM Fri...A cold front will bring showers and strong
winds to Eastern NC late Saturday night through Sunday
afternoon. High pressure then builds in Monday and Tuesday, and
then an offshore trough develops and may bring showers to
coastal sections Wednesday. Thanksgiving looks to be mostly dry
with high pressure building in again.
Saturday and Sunday...High pressure off the coast will keep most
of Saturday dry. Temperatures will be warm ahead of the cold
front under strengthening SW flow. High temps will be in the
upper 60s to low 70s across the region. The cold front is
expected to cross Eastern NC Sunday morning, with rain showers
breaking out ahead of it inland after midnight Saturday night,
and lasting through Sunday morning along the coast. There is
finally good agreement between the different forecast models,
pushing the front off the coast early Sunday morning.
Precipitation amounts will be light, mainly 0.10" or less in
most areas. Low temps Sunday morning will be mild, in the 50s,
as we will still be receiving strong warm air advection. Highs
on Sunday will be cooler, with temps only rising a few degrees
from the morning lows behind the cold front.
Monday and Tuesday...High pressure will build in from the west
Monday and then move off the coast on Tuesday. Cold air aloft
will lead to much below normal highs on Monday, but then warmer
southerly flow on Tuesday will lead to milder highs. Highs
Monday will range from the low to mid 50s, and on Tuesday highs
will reach the low 60s. Low temps will be at or below freezing
inland both Monday and Tuesday mornings, with mid to upper 30s
further east, and low to mid 40s along the coast. Some frost
will be possible for parts of coastal counties where the growing
season is still ongoing, with the best chances on Tuesday
morning.
Wednesday and Thursday...An offshore trough will develop and
move over the Gulf Stream on Wednesday, and may bring showers to
coastal sections of Eastern NC. Have slight chance PoPs east of
HWY 17. With the latest model suite, Thanksgiving looks drier as
the coastal trough pushes further out to sea, and then high
pressure moves in. High temps will be in the mid to upper 60s
Wednesday, and then the upper 50s to low 60s Thursday. Low temps
both days will range from the low 40s inland to the upper 40s
to low 50s along the coast.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Short Term /Through 06Z Sunday/...
As of 100 AM Saturday...VFR expected to prevail through TAF
period except for some period of steam fog with local IFR
conditions at KPGV and KEWN through 12Z. High pressure moving
offshore and front approaching from west will produce pre-
frontal warm sector conditions today through evening with shower
activity holding off until after 06Z. Will see increasing high
clouds during the day with some SCU development this afternoon
into evening. SW winds will gust up to 25 KT during this
afternoon and evening.
Long Term /Saturday evening through Wednesday/...
As of 245 AM Fri...Mostly VFR conditions are expected through
Saturday evening. Then a strong cold front will enter the
airspace, and could produce a period of sub-VFR conditions late
Saturday night into Sunday afternoon. VFR conditions then return
through Tuesday as high pressure builds back over the area.
&&
.MARINE...
Short Term /Tonight and Saturday/...
As of 900 PM Friday...Winds and seas will continue to diminish
overnight as high pressure builds over the waters. Light
northerly winds this evening will veer to the S/SW toward
morning as the high center moves east of the waters late. Seas
should generally run 3-5 feet tonight. SW winds will increase on
Saturday afternoon ahead of a approaching strong cold front,
with 15-20 knot winds likely by later in the afternoon and seas
gradually building to near 6 feet by evening.
Long Term /Saturday evening through Wednesday/...
As of 4 PM Friday...Have initiated a Gale Warning for the
Coastal Waters and Pamlico Sound starting Saturday evening with
a Small Craft Advisory for the Albemarle Sound and inland
rivers starting at the same time. These headlines will continue
through late Sunday.
Previous Discussion...Winds on Saturday will quickly increase
to SW 15-20 kts by mid morning. 20-25 kt winds are expected by
the afternoon, with winds increasing still overnight. SW winds
30-35 kts are expected across the coastal waters and Pamlico
Sound early Sunday morning, and as a result have issued a Gale
Watch for these waters. Elsewhere, strong Small Craft conditions
are likely. As the cold front crosses the waters Sunday
morning, winds will weaken slightly and shift to NW 25-30 kts.
Gales should end by late morning, with winds becoming 20-25 kts
by late afternoon. Winds on Monday morning will be NNW 15-20
kts, subsiding to 10-15 kts in the afternoon. Winds Tuesday will
be light and variable before becoming SSE 5-10 kts.
Seas will initially be 2-4 ft across the coastal waters
Saturday morning, before building Saturday afternoon to 4-7 ft,
and then 8-13 ft Saturday night into Sunday morning. Seas will
remain elevated through Sunday evening, then subside to 3-5 ft
Monday, then 2-3 ft Monday night and Tuesday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning until 7 AM EST this morning for NCZ045>047-081.
Frost Advisory until 7 AM EST this morning for NCZ094-095.
MARINE...Small Craft Advisory from 7 PM this evening to 7 PM EST Sunday
for AMZ130-131-136-137.
Gale Warning from 7 PM this evening to 1 PM EST Sunday for
AMZ135-150-152-154-156-158.
&&
SYNOPSIS...JME/CTC
NEAR TERM...JME/CTC/JBM
SHORT TERM...CTC
LONG TERM...SGK
AVIATION...JBM/SGK
MARINE...JME/CTC/JBM/SGKHazardous weather outlook, Nov 18, 1:06 AM EST, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 106 AM EST Sat Nov 18 2017 NCZ029-044-079-080-090>093-098-190615- Martin-Pitt-Greene-Beaufort-Duplin-Lenoir-Jones-Craven-Onslow- 106 AM EST Sat Nov 18 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ094-190615- Pamlico- 106 AM EST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-081-190615- Washington-Tyrrell-Mainland Dare-Mainland Hyde- 106 AM EST Sat Nov 18 2017 ...FREEZE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-104-190615- Outer Banks Dare-Outer Banks Hyde- 106 AM EST Sat Nov 18 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southwest winds may gust up to 40 MPH late Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ095-190615- Carteret- 106 AM EST Sat Nov 18 2017 ...FROST ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Southwest winds may gust up to 40 MPH late Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 11:35 PM EST | Frost Advisory | MHX | Pamlico | 7 hr |
| Nov 17, 11:35 PM EST | Freeze Warning | MHX | Dare, Hyde, Tyrrell, Washington | 7 hr |
Nearby
Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.